Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 14, NWS Shreveport, LA

May 21, 2001Sevier County, Arkansas

NWS Shreveport, LA issued this flash flood warning at May 21, 2001, 4:47 AM CDT for Sevier County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2001, 4:47 AM CDT (09:47 UTC)
Expired
May 21, 2001, 7:45 AM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2369 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
1.2
Supercell composite
11.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 210951
FFWSHV
ARC133-211245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
447 AM CDT MON MAY 21 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SEVIER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 745 AM CDT

* AT 447 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR 
  INDICATED VERY HEAVY RAIN HAD FALLEN OVER MUCH OF THE COUNTY...
  ESPECIALLY NEAR GILLHAM. ADDITIONAL RAINFALL OF ONE TO TWO 
  INCHES MAY OCCUR OVER THE NEXT COUPLE OF HOURS IN THIS AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  SEVIER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 745 AM CDT.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 21, 3:30 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 21, 3:30 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 AM CDT MON MAY 21 2001

WARM FRONTAL BOUNDARY EXTENDING ALONG SOUTHERN EDGE OF STORMS ACROSS
S AR AND AND SE OK. BEHIND THIS IS MAIN COLD FRONT EXTENDING FROM
JUST SE OF MCI TO S OF TUL AND SWWD TO SPS. MAIN FRONT WILL CONTINUE
SEWD AND FIRST AREA OF THUNDERSTORMS WILL CONTINUE SSEWD INTO
CWFA...WITH SECOND WAVE TO PUSH THROUGH BEHIND IT TODAY INTO THIS
EVENING. STORMS ALONG THIS LINE WHICH WERE SEVERE IN TUL CWFA HAVE
SLACKED OFF SOME AS THEY PUSH INTO MY AREA. LATER TODAY AS BOUNDARY
PUSHES FURTHER SOUTH ALONG WITH DAYTIME HEATING COULD HAVE A CHANCE
FOR SEVERE STORMS OVER N LA...SPC HAS A SLIGHT RISK FOR TODAY IN
SWODY1 PRODUCT. WILL HOLD OFF ON ISSUING A FLASH FLOOD WATCH...BUT
WILL HIGHLIGHT...RAIN HEAVY AT TIMES...IN SOME ZONES. TOMORROW WILL
SEE A 180 DEGREE TURN WITH SUNNY SKIES RETURNING TO THE FOUR STATE
REGION AND COOLER TEMPERATURES. AVN APPEARS TO SHOW A REINFORCING
COLD FRONT TO PUSH THROUGH WED NIGHT/THU EARLY AM...WITH ENOUGH
MOISTURE TO THROW IN SOME RAIN CHANCES FOR THU IN EXTENDED.

20

PRELIMS...

SHV 082/053 077/052 082 6300
MLU 082/056 076/053 078 8500
TXK 078/049 077/050 080 6200
TYR 078/051 078/051 083 4200
LFK 083/052 079/050 083 5300

.SHV...NONE.

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.